MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND ACCESS PORT

APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND ACCESS PORT
Model Number B-2220
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm the taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.When adjusting band volume, use of an inappropriate needle may cause access port leakage and require re-operation to replace the port.Use only lap-band ap® system access port needles.Do not use standard hypodermic needles, as these may cause leaks.When adjusting band volume, the needle must be inserted perpendicular to the access port septum.Failure to do so may cause damage to the port and result in leaks.When adjusting band volume after the septum is punctured, do not tilt or rock the needle, as this may cause fluid leakage or damage to the septum.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system had "lap-band port malfunction.Band was filled then leaked right away".Device was removed and replaced.
 
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: a visual examination was performed on the received an access port i, taper type ii.The port tubing was noted to be discolored, as it was light brown in appearance.The port tubing was separated approximately 3.5 inches from the taper/tubing junction.One opening was observed on the port tubing approximately 0.5 inches from the end of the tubing.The stainless steel connector was visible through this opening.Scratches were observed on the port housing, and needle marks we noted on the port septum.A port leak testing was performed, and leakage was noted on the port tubing from the opening observed approximately 0.5 inches from the end of the tubing.A fill inspection was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.Under microscopic analysis, needle marks were observed on the port septum.Needle marks and scratches were also noted on the port housing and port holes.A smooth-edged opening was observed on the port tubing where the device was noted to be leaking during the port leak test.The ss connector was visible through this smooth-edged opening.The end of the port tubing was noted to have striated edges, consistent with a surgical end cut to remove the device.The thinned material of the port tubing due to the smooth-edged opening was visible from the end of the port tubing.

Brand Name
LAGB SYSTEM 10CM
Common Device Name
ADJUSTABLE GASTRIC BAND ACCESS PORT
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7003712
Report Number3006722112-2017-00359
Device Sequence Number13840062
Product Code LTI
UDI-Device Identifier10811955020169
UDI-Public10811955020169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/22/2007
Device Model NumberB-2220
Device Catalogue NumberB-2220
Device Lot Number1096567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight77